Texas, 2004Flash Flood in Texas, March 14, 2004
March 14, 2004 · NWS EWX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 9:40 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 14, 9:40 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CST SUN MAR 14 2004
.UPDATE...
12Z KDRT SOUNDING SHOWING MUCH MORE CONVECTIVE POTENTIAL TODAY THAN
THE PAST FEW DAYS...WITH ONLY A LITTLE (3 TO 5 DEGREES) SURFACE
HEATING NEEDED TO GET THINGS REALLY GOING. SHALLOW CONVECTION ALREADY
GOING...TRIGGERED BY CONVERGENCE ALONG THE COASTAL TROUGH. AM
EXPECTING STRONGER CONVERGENCE OVER THE SAME AREA LATER TODAY WHEN
THE FRONT PUSHES INTO CWA EWX. THE EXTRA CONVERGENCE...PLUS SURFACE
HEATING IS ALL WE NEED TO GET SOME DEEPER CONVECTION GOING. GROUNDS
ARE ALREADY SATURATED...SO DECIDED TO GO WITH A FLASH FLOOD WATCH.
UPDATED FORECAST TO INCREASE QPF AND POPS...MAINLY EAST OF I-35 AND
ESPECIALLY SOUTH OF I-10. ALSO UPDATED TEMP, DEWPOINT AND WIND
TRENDS BASED ON THE LATEST OBS.
&&
.PREV DISCUSSION...
MURKY THROUGH MID MORNING TODAY. COLD FRONT MOVES ACROSS THE CWA
DURING THE MORNING. SHOWERS IN THE MORNING WILL GIVE WAY TO
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS VORT MAXES TRACK
ACROSS. AS FRONT STALLS NEAR THE COAST WILL GO WITH GFSS EXPECTATION
OF SOME LOCALLY HEAVY RAINS DEVELOPING AND EFFECTING OUR FAR EASTERN
AND SE COUNTIES. HOWEVER...HEAVIEST RAINS SHOULD BE TO OUR SOUTH AND
SE AND WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. CONTINUED
CLOUDY MONDAY. UPPER LOW FINALLY SHIFTS EAST OF REGION TUESDAY
PERMITTING SOME SUNSHINE. WEAK DISTURBANCES IN NW UPPER FLOW WILL
MEAN LOW POPS LATTER HALF OF THE WEEK. ONLY MINOR COOLING WITH
TODAYS FRONT. TEMPS THIS WEEK WILL BE GENERALLY NEAR NORMAL FOR
MAXES AND SLIGHTLY ABOVE NORMAL FOR MINS. IN THE NEAR TERM WILL
STICK CLOSE TO GFS VALUES.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT EAST
OF INTERSTATE 35 THROUGH 9 PM CST.
&&
11/01/DC
Hazardous weather outlook, Mar 14, 6:00 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST SUN MAR 14 2004
TXZ171>173-183>194-202>209-217>225-228-151200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Lavaca
- When
- March 14, 12:15 PM CST to 2:00 PM CST
- Where
- Lavaca County, South Portion
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.384, -96.930 (the zone’s center; the record gives no point)
Thunderstorms slowed over Lavaca County as they moved northeastward during the late morning over the coastal plains. The storms produced a general half-inch rainfall over the county, with many sections of southern Lavaca County reporting from 1.5 inches to 2 inches. Brief flooding developed over low water crossings
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, March 14, 20041 death · 7 injured · $70,000 · 1.75 in hail · 6 events
- Flash Flood in Hawaii, March 14, 2004$550,000 · 1 event
- Strong Wind in Wisconsin, March 14, 2004$52,000 · 20 events
- Heavy Snow in Michigan, March 14, 20042 events
- Hail in Texas, March 14, 20041 in hail · 2 events
- Hail in Texas, March 14, 20041.75 in hail · 2 events
- Winter Weather in Colorado, March 14 to 15, 20042 events
- Hail in Texas, March 14, 20041 in hail · 1 event
- Flash Flood in Texas, March 14, 2004$5,000 · 1 event
- Heavy Rain in Hawaii, March 14, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389518.